Alert archive / Idaho / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 3, NWS Boise, ID

April 14, 20025 counties in Idaho

NWS Boise, ID issued this severe thunderstorm warning at Apr 14, 2002, 11:19 AM MDT for 5 counties in Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2002, 11:19 AM MDT (17:19 UTC)
Expired
Apr 14, 2002, 12:00 PM MDT
In force
41 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Ada County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Owyhee County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2002-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2002-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 141719
SVRBOI
IDC001-015-025-039-073-141800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
1118 AM MDT SUN APR 14 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAMAS COUNTY IN CENTRAL IDAHO
  SOUTHEASTERN ADA COUNTY IN SOUTHWEST IDAHO
  ELMORE COUNTY IN SOUTHWEST IDAHO
  THIS INCLUDES THE CITIES OF...MOUNTAIN HOME AFB...MOUNTAIN HOME...
  GLENNS FERRY...ANDERSON DAM
  EAST CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO
  EASTERN BOISE COUNTY IN WEST CENTRAL IDAHO

* UNTIL NOON MDT

* AT 1110 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 27 MILES WEST OF PRAIRIE...OR ABOUT 10 MILES
  SOUTHEAST OF BOISE...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF PRAIRIE AT 1135 AM MDT
  3 MILES NORTHEAST OF ANDERSON DAM AT 1145 AM MDT
  8 MILES SOUTH OF PINE AT 1150 AM MDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 4413 11566 4317 11639 4279 11535 4382 11473

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:10 AM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 14, 9:10 AM MDT, 2 hours 9 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
910 AM MDT SUN APR 14 2002

MORNING SATELLITE PICS SHOWING COLD FRONT ALG A MSO-S80-BNO LINE AT
THIS TIME. EXPECT NORTHERN PORTION OF FRONT TO SCREAM E-WARD WITH
TAIL END TO HANG UP ACROSS SE ID BY LATE THIS AFTERNOOON/EARLY
EVENING. RADAR AND IR PICS CONTINUE TO SHOW PRECIP DEVELOPING ALONG
TAIL END OF FRONT INTO SE OREGON. DRY SLOT SEEN ON WATER VAPOR PIC
SHOULD SLOWLY MOVE INTO THE REGION LATER THIS AFTERNOON GIVING SOME
CLEARING TO AREA...BUT FOR THE MOST PART MOSTLY CLOUDY SKIES
SUFFICE.  MAIN FORECAST PROBLEM WILL BE STRONG WINDS ACROSS THE
REGION WITH STRONGEST WINDS EXPECTED TO BE IN THE MAGIC VALLEY WHERE
WIND ADVISORIES ARE POSTED. 700MB WINDS DECREASE LATER THIS
AFTERNOON...BUT STRONG JET CONTINUE TO RIDES OVER THE REGION...SO
EXPECT WINDS THRU SUNSET...THEN DECREASE. 12Z MDLS CONT TREND OF
LIFTED INDCIES AROUND 0/-1 AND CAPE AROUND 2-300...SO CHC TSRA LOOKS
GOOD IN MAGIC VALLEY.  NO UPDATED AT THIS TIME.

.BOI...WIND ADVISORY TODAY FOR IDAHO ZONE 16.

REDMAN

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:56 AM MDTSevere Thunderstorm WarningBOIAda, Canyon49 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.